Alert archive / Florida / River Flood Warnings in 2011
River Flood Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at Oct 11, 2011, 4:58 AM EDT for Osceola County, Florida. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2011, 4:58 AM EDT (08:58 UTC)
- Expired
- Oct 14, 2011, 3:02 AM EDT
- In force
- 70 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- Minor
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shingle Creek at Campbell (SHIF1). The gauge peaked at 59.46 ft at Oct 12, 2011, 3:00 AM EDT.
- Action stage
- 59 ft
- Minor stage
- 60 ft
- Moderate stage
- 61 ft
- Major stage
- 62 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02264495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
051
WGUS42 KMLB 110858
FLWMLB
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE, FL
458 AM EDT TUE OCT 11 2011
A RIVER FLOOD WARNING IS IN EFFECT FOR SHINGLE CREEK AT
CAMPBELL.
SHINGLE CREEK HAS RESPONDED TO THE HEAVY RAINS THAT OCCURRED
OVER THE WEEKEND. A SLOW RISE CONTINUES THIS MORNING. THE
CREEK IS FORECAST TO LEVEL OUT LATER TODAY FOLLOWED BY A SLOW
FALL INTO THE LATE WEEK. HOWEVER...IF ANY LOCALIZED HEAVY RAIN
SETS UP OVER THE BASIN TODAY...IT WOULD AGGRAVATE THE FLOODING
AND MAY DELAY THE RIVER LEVELING OUT.
FOR THE SHINGLE CREEK, INCLUDING CAMPBELL, MINOR FLOODING IS
OCCURRING AND MINOR FLOODING IS FORECAST.
THE FOLLOWING PRODUCT REFERS TO SHINGLE CREEK.
FLC097-120858-
/O.NEW.KMLB.FL.W.0004.111011T0858Z-111013T0600Z/
/SHIF1.1.ER.111009T2000Z.111011T1800Z.111013T0600Z.NO/
458 AM EDT TUE OCT 11 2011
THE FLOOD WARNING CONTINUES FOR SHINGLE CREEK AT CAMPBELL.
* UNTIL WEDNESDAY EVENING.
* AT 4 AM TUESDAY THE STAGE WAS...59.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 59.0 FEET.
&&
FLOOD OBSERVED FORECAST 7AM EST/8AM EDT
LOCATION STAGE STAGE DAY TIME WED THU
CAMPBELL 59.0 59.2 TUE 04 AM 59.2 58.9
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&4 follow-up statements
871
WGUS82 KMLB 111258
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
858 AM EDT TUE OCT 11 2011
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR SHINGLE CREEK AT CAMPBELL.
SHINGLE CREEK CONTINUES IN FLOOD IN RESPONSE TO THE HEAVY RAINS
OVER THE PAST WEEKEND. THE CREEK IS CRESTING TODAY AND IS EXPECTED
TO BEGIN A SLOW FALL WEDNESDAY INTO THURSDAY.
HOWEVER...IF ANY LOCALIZED HEAVY RAINFALL SETS UP OVER THE BASIN
TODAY...THE RIVER LEVELS COULD RISE FURTHER BEFORE FALLING.
FOR THE SHINGLE CREEK, INCLUDING CAMPBELL, MINOR FLOODING IS
FORECAST.
FLC097-121258-
/O.EXT.KMLB.FL.W.0004.000000T0000Z-111012T1500Z/
/SHIF1.1.ER.111009T2000Z.111013T1300Z.000000T0000Z.NO/
858 AM EDT TUE OCT 11 2011
THE FLOOD WARNING CONTINUES FOR
THE SHINGLE CREEK AT CAMPBELL.
* UNTIL FURTHER NOTICE.
* AT 8AM TUESDAY THE STAGE WAS 59.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 59.0 FEET.
&&
FLOOD OBSERVED FORECAST 8AM EDT
LOCATION STAGE STAGE DAY TIME WED THU
CAMPBELL 59.0 59.3 TUE 08 AM 59.2 58.9
$$498
WGUS82 KMLB 120844
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
444 AM EDT WED OCT 12 2011
RIVER LEVELS ON SHINGLE CREEK HAVE SLOWLY RISEN PAST 24 HOURS.
BACKWATER OR WATER RELEASES COULD CONTRIBUTE TO ADDITIONAL
SLIGHT RISES IN THE STAGE TODAY...OTHERWISE A GRADUAL DECLINE
IN LEVELS CAN BE EXPECTED INTO THE WEEKEND.
FLC097-130844-
/O.CON.KMLB.FL.W.0004.000000T0000Z-000000T0000Z/
/SHIF1.1.ER.111009T2000Z.111013T0000Z.000000T0000Z.NR/
444 AM EDT WED OCT 12 2011
THE FLOOD WARNING CONTINUES FOR
THE SHINGLE CREEK AT CAMPBELL.
* UNTIL FURTHER NOTICE.
* AT 4 AM WEDNESDAY THE STAGE WAS 59.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 59.0 FEET.
* AT 59.0 FEET, MINOR FLOODING OCCURS IN THE CAMPBELL AREA
INCLUDING GOOD SAMARITAN VILLAGE AND THE SHERWOOD FOREST AREA.
&&
FLOOD OBSERVED FORECAST 7AM EST/8AM EDT
LOCATION STAGE STAGE DAY TIME THU FRI
CAMPBELL 59.0 59.5 WED 4 AM 59.4 59.2
$$
GLITTO195
WGUS82 KMLB 130832
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
432 AM EDT THU OCT 13 2011
RIVER LEVELS ON SHINGLE CREEK HAVE BEGUN TO SLOWLY DECLINE
SINCE CRESTING ON WEDNESDAY. A SLOW CONTINUED DECREASE IN
LEVELS IS EXPECTED TO CONTINUE...FALLING BELOW FLOOD STAGE
BY THE WEEKEND.
FLC097-140832-
/O.CON.KMLB.FL.W.0004.000000T0000Z-000000T0000Z/
/SHIF1.1.ER.111009T2000Z.111012T1430Z.000000T0000Z.NO/
432 AM EDT THU OCT 13 2011
THE FLOOD WARNING CONTINUES FOR
THE SHINGLE CREEK AT CAMPBELL.
* UNTIL FURTHER NOTICE.
* AT 4 AM THURSDAY THE STAGE WAS 59.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 59.0 FEET.
&&
FLOOD OBSERVED FORECAST 7AM EST/8AM EDT
LOCATION STAGE STAGE DAY TIME FRI SAT
CAMPBELL 59.0 59.3 THU 4 AM 59.1 58.9
$$
GLITTO933
WGUS82 KMLB 140702
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
302 AM EDT FRI OCT 14 2011
RIVER LEVELS FOR SHINGLE CREEK AT CAMPBELL HAVE CONTINUED
TO SLOWLY RECEDE OVER THE PAST 24 HOURS AND HAVE FALLEN
BELOW FLOOD STAGE. A CONTINUED SLOW DECREASE IN LEVELS
IS FORECAST...WITH RIVER LEVELS EXPECTED TO FALL BELOW
ACTION STAGE THIS WEEKEND.
FLC097-140732-
/O.CAN.KMLB.FL.W.0004.000000T0000Z-111014T0730Z/
/SHIF1.1.ER.111009T2000Z.111012T1430Z.111014T0100Z.NO/
302 AM EDT FRI OCT 14 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SHINGLE CREEK AT CAMPBELL.
* AT 2 AM FRIDAY THE STAGE WAS 58.9 FEET.
* FLOOD STAGE IS 59.0 FEET.
&&
FLOOD OBSERVED FORECAST 7AM EST/8AM EDT
LOCATION STAGE STAGE DAY TIME SAT SUN
CAMPBELL 59.0 58.9 FRI 2 AM 58.5 58.0
$$
GLITTOWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Oct 11, 3:45 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 11, 3:45 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
345 AM EDT TUE OCT 11 2011
.DISCUSSION...
TODAY/TONIGHT...A DEEP HIGH PRES RIDGE OVER THE NE CONUS WILL DRIFT
INTO THE ATLC TODAY...ALLOWING A BROAD LOW PRES SYSTEM OVER THE NE
GOMEX/FL PANHANDLE TO LIFT INTO THE DEEP S AND MERGE WITH A SHORT
WAVE FRONTAL TROF OVER THE GREAT PLAINS. AS THE SYSTEM LIFTS N...
S/SWRLY FLOW AROUND ITS BASE WILL PULL A DRIER AND MORE STABLE
AIRMASS INTO THE CWA. MID/UPR LVL DYNAMIC LIFT ACRS THE REGION
WILL DIMINISH AS WELL...LEAVING ONLY LCL POCKETS OF H85-H30
VORTICITY AND H30-H20 DIVERGENCE TO SUPPORT PRECIP. LAPSE RATES
THRU THE H85-H50 LYR WILL BE LARGELY AOB 6C/KM...FURTHER HAMPERING
TSRA POTENTIAL.
A MOISTURE BAND TRAILING FROM THE STORM SYSTEM ACRS THE CENTRAL
PENINSULA WILL PROVIDE SUFFICIENT FUEL FOR SCT SHRA/ISOLD TSRAS THIS
AFTN FROM N BREVARD/NW OSCEOLA COUNTY NWD...WHILE DRIER AIR PUSHING
UP FROM THE FL STRAITS WILL LIMIT STORM COVERAGE TO THE ISOLD
CATEGORY FROM S BREVARD/OSCEOLA COUNTY SWD. THE WEAKENING PGRAD
SHOULD ALLOW THE EAST COAST SEA BREEZE TO FORM...THOUGH THE S/SWRLY
SYNOPTIC FLOW WILL KEEP IT PINNED NEAR THE COAST. THIS WILL ALLOW
DIURNAL SHRAS/TSRAS TO PACK ALNG THE COAST INTO THE EVENING HRS...
ALL OF WHICH WILL DISSIPATE BY MIDNIGHT.
S/SWRLY FLOW REGIME WILL KEEP MAX/MIN TEMPS ABV CLIMO AVG WITH AFTN
READINGS IN THE M/U80S...PREDAWN READINGS IN THE L/M70S.
WED-SAT...TRANSITIONING INTO A SLIGHTLY COOLER AND DRIER PATTERN
FROM MID WEEK INTO THE UPCOMING WEEKEND WITH PASSAGE OF MID/UPPER
TROF AXIS AND ASSOCIATED SHALLOW COOL FRONT. RAIN CHANCES WILL BE
REDUCED TO ISOLATED ON WED THEN DIP BELOW MENTIONABLE VALUES FOR
THURS AND FRI. SOME INCREASE IN HIGH CLOUDINESS WED-THURS DUE TO
SOME JETSTREAM CIRRUS STREAMING OVERHEAD. MAX TEMPS GENERALLY
MID/UPPER 80S BUT DECLINING A COUPLE OF DEGREES FROM WED TO FRI.
MINS IN THE UPPER 60S/NEAR 70 THROUGH FRI THEN A FEW DEGREES COOLER
BY THE WEEKEND AS SECONDARY TROF USHERS IN LOWER DEW POINTS IN THE
UPPER 50S/LOWER 60S.
SUN-MON...MEDIUM RANGE MODELS INDICATE HIGH PRESURE BUILDING
OFFSHORE TO THE NORTH AND OLD FRONTAL BOUNDARY TO THE SOUTH STARTING
TO MIGRATE BACK NORTHWARD LATE WEEKEND INTO EARLY NEXT WEEK WITH
POSSIBLE WAVE DEVELOPMENT ALONG IT SOMEWHERE IN THE YUCATAN/BAY OF
CAMPECHE REGION. TEMPS WILL SLOWLY MODERATE AND MOISTURE LEVELS
BEGIN TO RISE AS LOCAL WINDS VEER MORE E-ESE EARLY NEXT WEEK. WILL
INTRODUCE LOW COASTAL POPS INTO FORECAST FOR LATE MONDAY.
&&
.AVIATION...THRU 11/14Z...AREAS MVFR/LCL IFR CIGS DVLPG OVER THE
INTERIOR AND ALONG THE COAST N OF KXMR. BTWN 11/14Z-11/16Z...CIGS
LFTG TO AOA FL040 AND DVLPG ALL SITES. BTWN 11/16Z-11/24Z...SCT MVFR
SHRAS AND ISOLD IFR TSRAS N OF KISM-KXMR...ISOLD MVFR SHRAS/IFR
TSRAS S OF KISM-KXMR. BTWN 12/00Z-12/04Z...SCT SHRAS/ISOLD TSRAS
ALNG THE COAST BTWN KOMN-KVRB...ISOLD SHRAS/TSRAS S OF KVRB...SLGT
CHC SHRAS INTERIOR SITES. AFT 12/04Z...VFR ALL SITES.
&&
.MARINE...TODAY-TONIGHT...SRLY WINDS ACRS THE LCL ATLC HAVE BEEN BLO
15KTS FOR ALMOST 24HRS NOW...ALLOWING AMPLE TIME FOR WIND WAVES TO
DIMINISH BLO 2FT. SEAS AT THE OFFSHORE DATA BUOYS REMAIN ELEVATED
DUE TO A 7-8FT LONG PD SWELL THAT EXTENDS BEYOND BUOY010. NEARSHORE
BUOYS MEASURING SEAS BTWN 4-6FT SUGGEST THE SWELL IS SLOWLY ERODING
WITH DOMINANT PDS AOA 10SEC. WILL ALLOW THE SCA OVER THE NEARSHORE
WATERS TO EXPIRE BUT WILL CONTINUE A CAUTIONARY STATEMENT FOR THE
TIME BEING UNTIL SEAS DECREASE BLO 6FT. GIVEN THE HEIGHT OF THE
SWELL AND HOW FAR INTO THE ATLC IT EXTENDS...WILL MAINTAIN THE SCA
FOR THE OFFSHORE LEG THRU 02Z TONIGHT.
EXPECT GRADUALLY IMPROVING BOATING CONDITIONS DURING THE MID TO LATE
WEEK WITH W-NW WINDS AOB 10-15 KNOTS...SEAS GRADUALLY DECREASING TO
1-2 FT NEAR SHORE AND 3-4 FT WELL OFFSHORE BY LATE WEEK. WINDS
BECOMING NE 10-15KT ON SAT THEN EASTERLY AND SLOWLY INCREASING LATE
IN THE WEEKEND INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...RIVER FLOOD WARNING CONTINUES FOR SHINGLE CREEK NEAR
CAMPBELL FOR MINOR FLOODING. ANY LOCALIZED HEAVY RAIN OVER THE BASIN
TODAY COULD AGGRAVATE THE SITUATION...OTHERWISE A SLOW FALL EXPECTED
MID TO LATE WEEK. RIVER FLOOD WARNING ALSO IN EFFECT FOR ST JOHNS
RIVER ABOVE LAKE HARNEY NEAR GENEVA. MINOR FLOODING EXPECTED IN THAT
AREA BY LATE THIS WEEK DUE TO WIDESPREAD HEAVY RAINFALL UPSTREAM
OVER THE BASIN LAST WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 71 87 70 / 30 30 20 10
MCO 88 70 88 69 / 30 20 20 10
MLB 85 72 86 70 / 20 30 20 10
VRB 86 72 87 71 / 20 30 20 10
LEE 88 71 88 69 / 30 20 20 10
SFB 88 71 89 70 / 30 20 20 10
ORL 89 71 88 70 / 30 20 20 10
FPR 86 72 87 71 / 20 20 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT THIS
EVENING FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....GLITTOHazardous weather outlook, Oct 11, 4:48 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 448 AM EDT TUE OCT 11 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 448 AM EDT TUE OCT 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL FORM ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. STORM MOTION WILL BE NORTH TO NORTHEAST AROUND 15 MPH. WHILE THE PRIMARY STORM THREAT WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...RECENT HEAVY RAIN OVER THE PAST TWO DAYS HAS SATURATED THE GROUND ACROSS MUCH OF THE AREA. ANY STRONG WINDS WILL BE CAPABLE OF BLOWING DOWN TREES... ESPECIALLY THOSE WITH WEAK OR SHALLOW ROOT SYSTEMS. .FLOOD IMPACT... THE RECENT HEAVY RAIN EVENT HAS SATURATED THE GROUND OVER MUCH OF EAST CENTRAL FLORIDA. WHILE SHOWER AND THUNDERSTORM COVERAGE WILL BE LOW TODAY...ANY ADDITIONAL RAINFALL WILL AGGRAVATE ONGOING FLOODING AND STANDING WATER CONDITIONS. .RIP CURRENT IMPACT... A LARGE EASTERLY SWELL WILL CONTINUE TO IMPACT THE EAST FLORIDA COAST TODAY...RESULTING IN A HIGH RIP CURRENT RISK ALONG AREA BEACHES. IN ADDITION...THE RECENT HIGH SURF EVENT HAS CUT NUMEROUS CHANNELS IN THE SANDBARS JUST OFFSHORE...INCREASING THE POTENTIAL FOR DANGEROUS RIP CURRENTS TO FORM. HEED THE DIRECTIONS OF YOUR LOCAL BEACH PATROL AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE WIND GUSTS BETWEEN 35 AND 40 KNOTS AS THEY MOVE OFF THE EAST COAST AND INTO THE NEARSHORE ATLANTIC. .WIND AND SEA IMPACT... SOUTHERLY WINDS WILL DIMINISH TO 10 TO 15 KNOTS TODAY. HOWEVER...A LARGE EASTERLY SWELL WILL CONTINUE TO IMPACT THE LOCAL ATLANTIC WATERS THAT WILL POSE A HAZARDOUS TO SMALL CRAFT. SEAS BETWEEN 4 AND 6 FEET ARE EXPECTED OVER THE NEARSHORE WATERS AND 6 TO 8 FEET OVER THE OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE WATERS THROUGH THIS EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING INTO THE NEARSHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEAS WILL SLOWLY SUBSIDE THROUGH MID WEEK BUT DANGEROUS BOATING CONDITIONS WILL CONTINUE NEAR INLETS. NUMEROUS STRONG RIP CURRENTS WILL BE POSE A SERIOUS HAZARD THROUGH MID WEEK AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
Nearby
River Flood Warnings in Florida, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.